Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 11, 2018, 3:08 AM MDT. It took effect at May 11, 2018, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:08 AM MDT (09:08 UTC)
- In effect from
- May 11, 2018, 12:00 PM MDT
- Expired
- May 11, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
063 WWUS75 KABQ 110908 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 308 AM MDT Fri May 11 2018 ...STRONG WINDS OVER PORTIONS OF WESTERN AND NORTHERN NEW MEXICO TODAY... .A storm deepening and drifting into NV today will tighten the pressure gradient aloft while a surface low deepens over southeast CO. Strong southwest winds will impact a portion of western and northern New Mexico this afternoon and evening, with areas of blowing dust. NMZ502-505-510-516-111800- /O.NEW.KABQ.WI.Y.0036.180511T1800Z-180512T0300Z/ Chuska Mountains-West Central Plateau-San Juan Mountains- Upper Rio Grande Valley- 308 AM MDT Fri May 11 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 9 PM MDT this evening. * LOCATION...Includes the Chuska and San Juan Mountains, West Central Plateau and Upper Rio Grande Valley. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * TIMING...Southwest winds will increase this morning, peak during the late afternoon and early evening, before diminishing around and after dark. * VISIBILITY...Locally reduced to 3 to 5 miles in blowing dust. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should exercise extreme caution. Blowing dust may restrict visibility below 3 miles on I-40 between Gallup and Grants, especially at the Continental Divide, near Thoreau. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
2 follow-up statements
453 WWUS75 KABQ 111707 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1107 AM MDT Fri May 11 2018 ...STRONG WINDS OVER PORTIONS OF WESTERN AND NORTHERN NEW MEXICO TODAY... .A storm deepening and drifting into Nevada today will tighten the pressure gradient aloft while a surface low deepens over southeast Colorado. Strong southwest winds will impact a portion of western and northern New Mexico through this evening, with areas of blowing dust. NMZ501-504-506-120300- /O.EXA.KABQ.WI.Y.0036.180511T1800Z-180512T0300Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- 1107 AM MDT Fri May 11 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 9 PM MDT this evening. * LOCATION...This includes the Northwest Plateau mainly south of the Farmington area, Northwest Highlands and the West Central Mountains. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * TIMING...Southwest winds will peak during the late afternoon and early evening, before diminishing around sunset. * VISIBILITY...Locally reduced to 3 to 5 miles in blowing dust. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should exercise extreme caution. Blowing dust may restrict visibility on I-40, especially near and west of the Continental Divide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ502-505-510-516-120300- /O.CON.KABQ.WI.Y.0036.180511T1800Z-180512T0300Z/ Chuska Mountains-West Central Plateau-San Juan Mountains- Upper Rio Grande Valley- 1107 AM MDT Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...Includes the Chuska and San Juan Mountains, West Central Plateau and Upper Rio Grande Valley. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * TIMING...Southwest winds will peak during the late afternoon and early evening, before diminishing around sunset. * VISIBILITY...Locally reduced to 3 to 5 miles in blowing dust. * LOCAL IMPACTS...Drivers of vans, campers, trailers, and other high-profile vehicles should exercise extreme caution. Be alert for strong cross winds that may make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
481 WWUS75 KABQ 120238 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 838 PM MDT Fri May 11 2018 NMZ501-502-504>506-510-516-120345- /O.EXP.KABQ.WI.Y.0036.000000T0000Z-180512T0300Z/ Northwest Plateau-Chuska Mountains-Northwest Highlands- West Central Plateau-West Central Mountains-San Juan Mountains- Upper Rio Grande Valley- 838 PM MDT Fri May 11 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds continue tapering off over the advisory this evening therefore it has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 10, 11:59 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 10, 11:59 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1159 PM MDT Thu May 10 2018 .AVIATION... 06Z TAF CYCLE Strong southwest winds will develop areawide today in response to strengthening flow aloft and a surface trough in the lee of the Sangre de Cristo Mountains. The strongest winds should favor north central and western areas, where gusts will reach around 45 kt. Meanwhile, high temperatures will soar around 8 to 20 degrees above normal with strong atmospheric mixing. There could be a few virga showers with dry microbursts along and east of the central mountain chain. Near record high temperatures could lead to some density altitude problems in and near mountainous terrain. 44 && .PREV DISCUSSION...254 PM MDT Thu May 10 2018... .SYNOPSIS... A few scattered high clouds will move across New Mexico tonight, and it will remain mild overnight. Surface low pressure will deepen in southeast Colorado Friday, allowing stronger winds aloft to reach the surface Friday afternoon. Southwest winds Friday will increase to 20 to 30 mph with gusts 35 to 45 mph. Areas of blowing dust are expected Friday afternoon. Near record high temperatures will again be possible from the Rio Grande Valley eastward Friday. An upper low will move southward across northeast Nevada Saturday, and cooler air will move into western New Mexico. Very warm conditions will continue in the eastern plains. Breezy southwest winds will develop Saturday afternoon. The upper low will move slowly eastward into northern Utah Sunday and Monday, and temperatures across northern and central New Mexico will cool slightly, but still remain above normal. High pressure will rebuild over the area Tuesday through Thursday with above normal temperatures continuing. && .DISCUSSION... An area of deep surface low pressure in western KS tonight will keep the surface pressure gradient across NM strong enough to allow light winds and weak boundary layer mixing to continue in most areas, except the deeper valleys, overnight. Low temperatures tonight will generally be 5 to 15 degrees above normal with a few locales 15 to 20 degrees above normal. The area of strongest surface low pressure will shift into southeast Colorado Friday, and the surface pressure gradient will strengthen slightly. An upper low will move southward into the northern Great Basin Friday, and southwest winds aloft will increase. These factors will generate stronger southwest winds at the surface Thursday afternoon through early evening. Southwest winds will range from 20 to 30 mph with gusts 35 to 45 mph. Blowing dust is expected Friday afternoon during peak heating hours across much of the area. Very warm air aloft will remain in place Friday and southwest winds will produce additional warming due to the downslope component of the wind. Highs Friday will be 8 to 20 degrees above normal with near record high temperatures from the Rio Grande Valley eastward. The upper low over northeast NV Friday will move slowly eastward across northern UT Saturday and Sunday. As the upper low fills this weekend, southwest winds will gradually weaken Saturday and Sunday. Southwest winds will range from 15 to 25 mph Saturday and from 10 to 20 mph Sunday. As 500 millibar heights fall slightly Saturday and Sunday, slightly cooler daytime temperatures are expected. Weak south to southeast surface return flow in southeast NM Sunday could increase low level moisture enough to produce an isolated shower or thunderstorm Sunday, but at this point only slight chances are in the forecast. Though the dry line is projected to be close to the NM border Monday through Thursday, it appears that thunderstorm activity will form to the east during this period. Light southwest flow aloft will predominate Monday and Tuesday, and a ridge of high pressure aloft will build across NM Wednesday and Thursday. High temperatures will remain above normal Monday and Tuesday and will increase slightly Wednesday and Thursday. 28 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH SATURDAY AND FOR THE EASTERN PLAINS, INTO SUNDAY... Near record high temperatures, dry and unstable conditions will dominate portions of the west and most of the east through this evening and area wide Friday. Winds will strengthen area wide Friday but may not be quite as strong on Saturday when high Haines lingers over the central and east and temperatures cool towards average over the west. Poor to fair overnight humidity recoveries will dominate through the weekend and into early next week, while some moisture sloshes back and forth over the east, leading to somewhat better, although not stellar, humidity recoveries near the Texas border. Winds look to be strongest on Friday and will be combined with another day of unseasonably warm temperatures, ranging from over 10 to about 20 degrees above average, widespread single digit humidities as well as high Haines. Strongest gusts to around 45 to 55 mph look to be focused from the Chuska mountains and Gallup area northeast to the Chama area and over portions of the west central/southwest mountains. About five to 10 hours of single digit humidities will be widespread from the Continental Divide over the Northeast and East Central Plains. Therefore, the Red Flag warning for Friday remains in effect area wide. Decided to leave the fire weather watch on Saturday as is for now. Low to moderate Haines forecast with some cooler temperatures in the west, although Haines remains high portions of the central and across the east. Forecast models still indicate winds may not be quite as strong as on Friday, and the upper low is forecast to become more elongated and possibly retrograde slightly. Despite the surface low centered over se CO, the forecast surface gradient isn't very strong either. The areal coverage and duration of single digit humidities also begins to diminish Saturday, but thinking portions of the watch, at least for the east, will eventually end up being upgraded. There is some model consensus the upper low over the Great Basin will gradually weaken through next Tuesday, before it's remains are whisked off into the upper Plains states. In the meantime, dry southwest winds dominate and temperatures range between 5 to 10 degrees above normal. Breezy to occasionally windy afternoons will continue and shunt back into TX or mix out any low level moisture which migrates westward during the overnights. The moisture slosh could allow for a few thunderstorms to develop near the TX border, otherwise the outlook for moisture in the next 7 days is bleak. && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 9 PM MDT Friday for the following zones... NMZ101>109. Fire Weather Watch from Saturday morning through Saturday evening for the following zones... NMZ101>109. &&
Hazardous weather outlook, May 10, 4:00 AM MDT, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 400 AM MDT Thu May 10 2018 NMZ501>540-111100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 400 AM MDT Thu May 10 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect from 3 PM to 7 PM MDT for eastern plains, northeast and northwest highlands where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A red flag warning is in effect from 11 AM to 9 PM MDT Friday for all of northern and central New Mexico due to strong winds, low humidity and an unstable airmass. A fire weather watch is in effect from late Saturday morning into Saturday evening for all areas. Critical fire weather conditions may continue across eastern New Mexico Sunday and northeast areas Monday and Tuesday. This will be a long duration event of critical fire weather conditions, especially for eastern areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:16 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| May 11, 6:16 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 39 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.